Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 22, 2014, 2:49 PM EDT for 4 counties in New York. It was in force for 41 min. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 2:49 PM EDT (18:49 UTC)
- Expired
- May 22, 2014, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 37 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:50 PM EDT | HAIL 1.25 | Perth, NY | |
| May 22, 2:55 PM EDT | HAIL 1 | Broadalbin, NY | |
| May 22, 3:00 PM EDT | HAIL 0.88 | Perth, NY | |
| May 22, 3:00 PM EDT | HAIL 1.25 | Perth, NY | |
| May 22, 3:00 PM EDT | HAIL 2.25 | Perth, NY | |
| May 22, 3:05 PM EDT | HAIL 1.75 | Fort Johnson, NY | |
| May 22, 3:05 PM EDT | HAIL 2 | Amsterdam, NY | |
| May 22, 3:06 PM EDT | HAIL 1 | Hagaman, NY | |
| May 22, 3:08 PM EDT | HAIL 1 | Amsterdam, NY | AMSTERDAM HIGH SCHIOOL |
| May 22, 3:10 PM EDT | HAIL 1.5 | 1 S Amsterdam, NY | TOWN OF FLORIDA |
| May 22, 3:10 PM EDT | HAIL 2.25 | Amsterdam, NY | |
| May 22, 3:10 PM EDT | HAIL 3 | Amsterdam, NY | |
| May 22, 3:12 PM EDT | HAIL 2.75 | Amsterdam, NY | LOCATED ON FREDERICK ST |
| May 22, 3:15 PM EDT | HAIL 2 | Amsterdam, NY | HAIL LASTED FOR 10 MINUTES...WITH LARGEST HAIL STONES 2 INCHES IN DIAMETER. |
| May 22, 3:15 PM EDT | HAIL 2 | Amsterdam, NY | |
| May 22, 3:20 PM EDT | HAIL 2.75 | 2 S Perth, NY | |
| May 22, 3:25 PM EDT | HAIL 4 | Amsterdam, NY | |
| May 22, 3:28 PM EDT | HAIL 1 | Amsterdam, NY | ON JULIA ST. |
| May 22, 3:30 PM EDT | HAIL 1 | Amsterdam, NY | |
| May 22, 3:30 PM EDT | HAIL 1.5 | Amsterdam, NY | NEAR ROUTE 67. |
| May 22, 3:32 PM EDT | HAIL 1 | 1 Ssw Scotch Bush, NY | |
| May 22, 3:35 PM EDT | HAIL 1 | Amsterdam, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
793 WUUS51 KALY 221849 SVRALY NYC035-057-091-093-221930- /O.NEW.KALY.SV.W.0004.140522T1849Z-140522T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 249 PM EDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK... NORTHERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF SCOTIA... SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK... THIS INCLUDES THE CITY OF GLOVERSVILLE... EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK... THIS INCLUDES THE CITY OF AMSTERDAM... * UNTIL 330 PM EDT * AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROADALBIN...OR 6 MILES NORTH OF AMSTERDAM...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAGAMAN...FORT JOHNSON AND 7 MILES EAST OF TRIBES HILL BY 255 PM EDT... AMSTERDAM BY 300 PM EDT... GLENVILLE BY 305 PM EDT... ROTTERDAM JUNCTION BY 315 PM EDT... 8 MILES WEST OF SCOTIA BY 325 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. && LAT...LON 4281 7395 4281 7431 4306 7438 4309 7398 TIME...MOT...LOC 1849Z 347DEG 20KT 4301 7418 $$ IRL
1 follow-up statement
002 WWUS51 KALY 221907 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 307 PM EDT THU MAY 22 2014 NYC035-057-091-093-221930- /O.CON.KALY.SV.W.0004.000000T0000Z-140522T1930Z/ MONTGOMERY NY-FULTON NY-SCHENECTADY NY-SARATOGA NY- 307 PM EDT THU MAY 22 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR WEST CENTRAL SARATOGA...NORTHERN SCHENECTADY...SOUTHEASTERN FULTON AND EASTERN MONTGOMERY COUNTIES... AT 305 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CRANESVILLE...OR NEAR AMSTERDAM...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTCH CHURCH...PATTERSONVILLE...SCOTCH BUSH AND ROTTERDAM JUNCTION BY 315 PM EDT... MARIAVILLE AND MILLER CORNERS BY 320 PM EDT... MARIAVILLE LAKE...RYNEX CORNERS...BRAMAN CORNERS AND WEST HILL BY 325 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. && LAT...LON 4281 7395 4281 7431 4306 7438 4309 7398 TIME...MOT...LOC 1907Z 347DEG 20KT 4291 7415 $$ IRL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:08 PM EDT, 41 minutes earlier.
Area forecast discussion, May 22, 2:08 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 208 PM EDT THU MAY 22 2014 .SYNOPSIS... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY. HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT FOR AREAS WEST OF THE HUDSON RIVER IN NY... AS OF 2 PM EDT...THE COMBINATION OF ONE POTENT VORT MAX ACROSS NORTHERN NEW ENGLAND...AND ANOTHER APPROACHING FROM THE EASTERN GREAT LAKES...HAS ALLOWED FOR STRONG MID LEVEL HEIGHT FALLS AND COOLING ACROSS THE REGION. SOME BREAKS IN THE CLOUDS HAVE ALSO ALLOWED THE BOUNDARY LAYER TO WARM FOR AREAS ACROSS THE WESTERN MOHAWK VALLEY/ADIRONDACKS. MID LEVEL LAPSE RATES HAVE STEEPENED INTO THE 7 C/KM OR GREATER RANGE...SO AT THE VERY LEAST...ELEVATED INSTABILITY IS PRESENT...AND ALSO THERE IS SOME SFC BASED INSTABILITY ACROSS WESTERN AREAS WHERE THE BOUNDARY LAYER HAS WARMED. SO...THE MAIN CONVECTIVE MODE EXPECTED FOR THIS AFTERNOON IS FOR SCATTERED...LOOSELY ORGANIZED ACTIVITY...WITH MARGINALLY LARGE HAIL BEING THE MAIN THREAT. CAN NOT RULE OUT SOME ISOLATED STRONG/DAMAGING WIND GUSTS AS WELL...BUT IT APPEARS THAT HAIL IS THE MAIN THREAT. THE BOUNDARY LAYER BECOMES INCREASINGLY STABLE EAST OF THE HUDSON RIVER...WHERE THE COMBINATION OF A MODIFIED MARINE LAYER...AND RAIN COOLED AIR FROM THIS MORNING/S RAINFALL EXISTS. IN FACT...SOME TEMPS IN PORTIONS OF THE BERKSHIRES REMAIN IN THE 50S. THE SEVERE THREAT LOOKS MUCH LOWER FOR THIS AREA...HENCE NO WATCH. HOWEVER...WILL HAVE TO WATCH IN CASE ANY ELEVATED CONVECTIVE REMNANTS CAN PENETRATE INTO THIS REGION. WILL ALSO HAVE TO WATCH FOR THE POTENTIAL FOR TRAINING THUNDERSTORMS AND HEAVY RAINFALL...ESP ACROSS THE WESTERN MOHAWK VALLEY REGION. THIS COULD RESULT IN SOME LOCALIZED FLOODING IN POOR DRAINAGE/LOW LYING AND URBAN AREAS. TEMPS SHOULD REMAIN IN THE UPPER 50S TO MID 60S FOR MOST AREAS E OF THE HUDSON RIVER...WITH 60S TO NEAR 70 NEAR AND JUST W OF THE RIVER...AND LOWER TO PERHAPS SOME MID 70S ACROSS PORTIONS OF THE WESTERN MOHAWK VALLEY AND ADIRONDACKS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE OCCLUDED SYSTEM IS EXPECTED TO STALL AND WEAKEN OVER THE REGION TONIGHT. WHILE ALOFT A STRONG SHORT WAVE MOVES ACROSS THE GREAT LAKES WITH HEIGHTS FALLS ACROSS THE REGION. THIS WILL KEEP THE THREAT OF SHOWERS IN THE FORECAST THROUGH THE OVERNIGHT. THE SHORT WAVE AND COLD POOL WILL MOVE OVER THE REGION FRIDAY AND FRIDAY NIGHT. THE UPPER TROUGH WILL BECOME MORE DEFINED/DEEPEN BUT REMAIN PROGRESSIVE. CHANCES FOR CONVECTION AND AREAL COVERAGE WILL INCREASE ON FRIDAY WITH DAYTIME HEATING. EXPECTING NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS. WILL BE COOL WITH HIGHS ONLY IN THE UPPER 50S TO MID 60S. UPPER TROUGH AXIS WILL MOVE OFF THE COAST SATURDAY. HOWEVER THE REGION IS EXPECTED TO BE UNDER NORTHWEST FLOW POSITIONED BETWEEN AN UPPER LOW OVER THE CANADIAN MARITIMES AND RIDGING TO OUR WEST. WITH TEMPERATURES STILL COLD ALOFT...WEAK SHORT WAVE ENERGY MOVING THROUGH FLOW AND DAYTIME SCATTERED SHOWERS ARE EXPECTED WITH ISOLATED THUNDERSTORMS. WILL NOT BE AS COOL AS FRIDAY BUT STILL BELOW NORMAL WITH HIGHS MAINLY IN THE 60S. CHANCES FOR SHOWERS DECREASE DURING THE EVENING WITH LOSS OF HEATING AND SUPPORT. HEIGHTS BEGIN TO RISE OVERNIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AN UPPER LEVEL TROUGH WILL BE SITTING OVER NORTHERN NEW ENGLAND ON SUNDAY. THE PROXIMITY OF THIS SYSTEM TO OUR AREA WILL STILL ALLOW A SLIGHT TO LOW CHC FOR A RAIN SHOWER ON SUNDAY FOR NORTHERN AND EASTERN AREAS. OTHERWISE...SKIES LOOK TO BE PARTLY SUNNY...AND WITH 850 HPA TEMPS OF AROUND 9-10 DEGREES C...MAX TEMPS SHOULD REACH THE MID 70S IN MANY AREAS. THE CLOSED OFF UPPER LEVEL LOW WILL BE TAKING ITS TIME MOVING AWAY FROM THE AREA...AND WITH ANOTHER UPPER LEVEL DISTURBANCE DIVING ON THE BACKSIDE OF THIS UPPER LEVEL TROUGH...THERE WILL BE A CONTINUED LOW THREAT FOR A RAIN SHOWER INTO SUNDAY NIGHT FOR FAR NORTHEASTERN PARTS OF THE AREA. OVERNIGHT LOWS WILL MAINLY BE IN THE 50S...WITH SOME UPPER 40S OVER THE HIGH TERRAIN. STRONG UPPER RIDGING DEVELOPING OVER THE CENTRAL PART OF THE US WILL ATTEMPT TO MOVE INTO OUR REGION FOR MEMORIAL DAY. THIS WILL ALLOW FOR DRY AND WARM WEATHER...WITH ABOVE NORMAL TEMPS. VALLEY HIGHS MAY MAKE A RUN AT 80 DEGREES...WITH 70S FOR THE HILLS/MOUNTAINS. HOWEVER...THIS RIDGE MAY HAVE A TOUGH TIME MAINTAINING ITS DOMINANCE ON OUR WEATHER FOR THE EARLY TO MID PART OF THE WEEK. AS OUR AREA WILL ON THE NORTHERN FRINGE OF THE RIDGE...UPPER LEVEL DISTURBANCES MAY RIDE UP AND AROUND THE RIDGE. THIS MAY ALLOW FOR A SLIGHT TO LOW CHC OF RAIN SHOWERS OR THUNDERSTORMS BETWEEN MONDAY NIGHT AND WEDNESDAY. THE DAY OF THE BIGGEST THREAT WILL BE DURING DAYTIME HEATING ON TUESDAY...WITH SCATTERED SHOWERS/THUNDERSTORMS. WARM TEMPS ALOFT /AROUND 10 DEGREES C AT 850 HPA/ WILL CONTINUE TO ALLOW FOR HIGHS REACHING THE UPPER 70S FOR TUES/WEDNESDAY...WITH LOWS MAINLY IN THE 50S. BY LATER IN THE WEEK...IT APPEARS THE RIDGE WILL WIN OUT...WITH HEIGHTS BUILDING FURTHER ACROSS OUR AREA. THIS LOOKS TO ALLOW FOR A REDUCED THREAT FOR PRECIP LATE IN THE WEEK...WITH POTENTIALLY EVEN WARMER TEMPERATURES. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WEST OF THE HUDSON RIVER...THAT WOULD IMPACT KALB AND KGFL FOR NOW. AS OF 1210 PM EDT...A THUNDERSTORM WAS MOVING TOWARD KGFL. AFTER A BRIEF RESPITE...RADAR ALREADY INDICATED MORE SHOWERS AND EVEN THUNDERSTORMS FIRING UP TO THE WEST OF THE TAF SITES. FOR NOW...DID NOT MENTION ACTUAL THUNDER IN THE TAFS (OUTSIDE OF KGFL) AS THE PROBABILITY OF ANY TAF BEING DIRECTLY IMPACT BY A THUNDERSTORM LOOKS TO BE BELOW 50 PERCENT. HOWEVER...THE CHANCE IS THERE AND WE CERTAINLY BELIEVE AT LEAST SHOWERS COULD IMPACT THE TAFS PRETTY MUCH FROM 20Z ON. CONDITIONS WILL VACILLATE BETWEEN VFR AND MVFR...EXCEPT OCCASIONALLY IFR CIGS ARE EXPECTED EARLY THIS AFTERNOON AT KPOU AND KPSF. ANY THUNDERSTORM COULD PRODUCE GUSTY WINDS AND LARGE HAIL. SHOWERS AND ANY THUNDERSTORMS LOOK TO DIMINISH BY DARK. TONIGHT WE WILL HOLD ONTO CLOUDS...LOWERING TO LOW MVFR CIGS (IFR CIGS AT KGFL AND KPSF). THERE COULD SOME DRIZZLE OR LIGHT SHOWERS AROUND ALONG WITH SOME MIST. ON FRIDAY...CIGS LOOK TO RISE BACK INTO HIGH MVFR OR VFR RANGE BUT THERE WILL LIKELY BE MORE SHOWERS DEVELOPING WHICH COULD TEMPORARILY LOWER THEM BACK INTO THE LOWER MVFR OR EVEN IFR. FOR NOW...DID NOT REFLECT THIS POSSIBLE TREND THIS FAR OUT. OUTLOOK... FRIDAY NIGHT THROUGH SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. SATURDAY NIGHT THROUGH SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SUNDAY NIGHT THROUGH MEMORIAL DAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY. HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND. && .HYDROLOGY... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. THE MODEL GUIDANCE CONTINUES TO HAVE A TOUGH TIME WITH QPF AMOUNTS. HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER FOR THE FORECAST...LOOKING AT TOTAL RAINFALL AMOUNTS THROUGH FRIDAY UP TO AN INCH. SOME LOCALLY HIGHER AMOUNTS MAY OCCUR WHERE THUNDERSTORMS PRODUCE HEAVIER RAINFALL WHICH COULD RESULT IN SOME MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA/HWJIV/KL SHORT TERM...IAA LONG TERM...FRUGIS AVIATION...FRUGIS/HWJIV FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, May 22, 1:01 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 101 PM EDT THU MAY 22 2014 NYZ032-033-038>042-047>052-058-059-063-064-082-083-231200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE- WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN- 101 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND MOHAWK VALLEY...THE SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE LAKE GEORGE SARATOGA REGION AND FOR THE CAPITAL REGION WEST OF THE HUDSON RIVER IN EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...SOME LOCALIZED MINOR FLOODING OF POOR DRAINAGE...LOW LYING AND URBAN AREAS IS POSSIBLE DUE TO LOCALLY VERY HEAVY RAINFALL IN AREAS WHICH RECEIVE SLOW MOVING AND MULTIPLE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ043-053-054-060-061-065-066-084-VTZ013>015- 231200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 101 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK FOR AREAS EAST OF THE HUDSON RIVER...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE IS THE POSSIBILITY FOR AN ISOLATED STRONG THUNDERSTORM PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 22, 1:28 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT THU MAY 22 2014
NYZ032-038-221800-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
128 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
NORTHWOOD...AND MOVING SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
OHIO...6 MILES NORTHEAST OF COLD BROOK AND 7 MILES NORTHEAST OF
POLAND BY 140 PM EDT
8 MILES NORTHEAST OF NEWPORT BY 155 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4330 7515 4331 7512 4334 7509 4355 7510
4340 7483 4334 7487 4333 7484 4312 7503
4319 7511 4322 7508 4324 7515 4326 7517
TIME...MOT...LOC 1728Z 302DEG 15KT 4334 7505
IRLSpecial weather statement, May 22, 2:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 218 PM EDT THU MAY 22 2014 NYZ033-041-042-082-221845- HAMILTON NY-NORTHERN WARREN NY-NORTHERN FULTON NY- NORTHERN SARATOGA NY- 218 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 10 MILES SOUTH OF SPECULATOR...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... WELLS BY 225 PM EDT SACANDAGA CAMPGROUND BY 230 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4341 7390 4322 7425 4335 7455 4355 7434 TIME...MOT...LOC 1818Z 307DEG 17KT 4342 7432 IRL
Special weather statement, May 22, 2:21 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT THU MAY 22 2014
NYZ058>060-064-221845-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN COLUMBIA NY-
221 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO ONE HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR HUNTER...OR ABOUT OVER HUNTER...AND MOVING SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
NORTH-SOUTH LAKE CAMPGROUND BY 240 PM EDT
7 MILES WEST OF HIGH FALLS AND 9 MILES NORTHWEST OF SAUGERTIES BY 245
PM EDT.
THERE WERE OTHER THUNDERSTORMS IN THE VICINITY CAPABLE OF PRODUCING
BRIEF HEAVY RAIN AND PEA SIZED HAIL AS WELL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4200 7401 4205 7410 4210 7408 4211 7421
4219 7437 4234 7424 4219 7385
TIME...MOT...LOC 1821Z 302DEG 15KT 4222 7420
HWJIVLocal storm report, May 22, 2:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL BROADALBIN 43.06N 74.20W
05/22/2014 M0.75 INCH FULTON NY NWS EMPLOYEE
&&
EVENT NUMBER ALY1400030
IRLLocal storm report, May 22, 2:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BROADALBIN 43.06N 74.20W
05/22/2014 M1.50 INCH FULTON NY NWS EMPLOYEE
&&
EVENT NUMBER ALY1400031
IRLSpecial weather statement, May 22, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 249 PM EDT THU MAY 22 2014 NYZ059>061-064>066-221915- EASTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- 249 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM IN GREENE COUNTY IN EAST CENTRAL NEW YORK... ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING. THIS STORM WAS LOCATED NEAR SAUGERTIES...OR ABOUT OVER SAUGERTIES...AND MOVING SOUTHEAST AT 15 MPH. HEAVY RAIN COULD ACCOMPANY THIS THUNDERSTORM AS WELL...WITH HALF AN INCH MORE POSSIBLE THROUGH 320 PM. THIS RAIN COULD PRODUCE PONDING OF WATER ON ROADWAYS. THE THUNDERSTORM WILL BE NEAR... CLERMONT BY 300 PM EDT RED HOOK BY 305 PM EDT 8 MILES WEST OF PINE PLAINS AND 9 MILES WEST OF ANCRAM BY 315 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4205 7358 4185 7372 4202 7410 4218 7399 TIME...MOT...LOC 1848Z 297DEG 15KT 4206 7394 HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:34 AM EDT | Special Weather Statement | ALY | Rensselaer | 26 min |
| May 22, 12:03 PM EDT | Special Weather Statement | ALY | Warren | 27 min |
| May 22, 12:29 PM EDT | Special Weather Statement | ALY | Warren | 31 min |
| May 22, 12:59 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| May 22, 1:14 PM EDT | Special Weather Statement | ALY | Schoharie | 31 min |
| May 22, 1:24 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 51 min |
| May 22, 1:28 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| May 22, 2:06 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga | 39 min |
| May 22, 2:18 PM EDT | Special Weather Statement | ALY | Fulton | 27 min |
| May 22, 2:21 PM EDT | Special Weather Statement | ALY | Greene | 24 min |
| May 22, 2:21 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 39 min |
| May 22, 2:49 PM EDT | Special Weather Statement | ALY | Dutchess | 26 min |
| May 22, 3:16 PM EDT | Special Weather Statement | ALY | Hamilton | 29 min |
| May 22, 3:22 PM EDT | Special Weather Statement | ALY | Schoharie | 23 min |
| May 22, 3:24 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 51 min |
| May 22, 3:25 PM EDT | Special Weather Statement | ALY | Dutchess | 35 min |
| May 22, 3:28 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| May 22, 3:39 PM EDT | Tornado Warning | ALY | Albany, Montgomery, Saratoga, Schenectady, Schoharie | 36 min |
| May 22, 4:30 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 30 min |
| May 22, 4:34 PM EDT | Special Weather Statement | ALY | Ulster | 26 min |
| May 22, 4:48 PM EDT | Special Weather Statement | ALY | Herkimer | 57 min |
| May 22, 4:58 PM EDT | Special Weather Statement | ALY | Columbia | 47 min |
| May 22, 5:01 PM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| May 22, 5:22 PM EDT | Flash Flood Warning | ALY | Dutchess, Ulster | 6 hr |
| May 22, 5:56 PM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| May 22, 6:25 PM EDT | Special Weather Statement | ALY | Hamilton | 50 min |
| May 22, 7:02 PM EDT | Special Weather Statement | ALY | Oneida | 28 min |
| May 22, 7:23 PM EDT | Special Weather Statement | ALY | Ulster | 22 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.